Format

Send to

Choose Destination
Turk J Ophthalmol. 2018 Oct;48(5):254-257. doi: 10.4274/tjo.70923. Epub 2018 Oct 31.

Bilateral Serous Macular Detachment After Attempted Suicide with Pregabalin.

Author information

1
İstanbul Kartal Dr. Lütfi Kırdar Training and Research Hospital, Ophthalmology Clinic, İstanbul, Turkey.
2
İstanbul Okmeydanı Training and Research Hospital, Ophthalmology Clinic, İstanbul, Turkey.
3
Bezmiâlem Vakıf University Faculty of Medicine, Department of Psychiatry, İstanbul, Turkey.

Abstract

A 24-year-old female presented with bilateral vision loss following attempted suicide with pregabalin. Her best-corrected visual acuity (BCVA) was 20/40 in the right eye and 20/50 in the left eye. The bilateral visual disturbance was associated with serous macular detachment. Fundus examination of both eyes showed foveal serous retinal detachment, which was confirmed by optical coherence tomography. Topical nepafenac 0.1% eye drops were started as single drop every 8 hours for 4 weeks. One month later, the serous macular detachment had regressed and BCVA increased to 20/20 in both eyes. To the best of our knowledge, this is the first reported case of bilateral serous macular detachment presumably caused by pregabalin intoxication.

KEYWORDS:

pregabalin; serous macular detachment; suicide; Optical coherence tomography

Conflict of interest statement

Conflict of Interest: No conflict of interest was declared by the authors.

Supplemental Content

Full text links

Icon for Galenos Yayinevi Icon for PubMed Central
Loading ...
Support Center